What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 9, 1:42 PM EST, 16 minutes earlier.
Area forecast discussion, Aug 9, 1:42 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
242 PM EDT Tue Aug 9 2022
.SHORT TERM...(This evening through Wednesday night)
Issued at 242 PM EDT TUE AUG 9 2022
Showers and thunderstorms have started to develop across southern
portions of the CWA this afternoon. Showers and storms are expected
to increase in coverage this afternoon through this evening as a
surface cold front dives into the forecast area. Widespread severe
weather isn't expected to be a threat today but can't rule out a few
storms having gusty outflow winds as DCAPE is around a 1,000 J/kg.
Heavy rainfall is also possible with any shower or storm that
develops. Environmental profiles favor training and heavy rainfall
as PW values are around the 2 inch mark, modest CAPE and a skinny
skew-t profile suggests heavy rain and flash flood potential across
the CWA. Due to these indices, the WPC has most of the Commonwealth
under a day 1 excessive rainfall outlook.
As the frontal boundary approaches the forecast area, showers and
thunderstorms will continue to increase in coverage overnight into
tomorrow morning. One can't ignore the possibilities of heavy
rainfall overnight and the flash flood potential that exists.
Especially in areas that have seen significant rainfall, saturated
soils and climatologically low flash flood guidance. Would be wise
to monitor changing conditions overnight. Showers and storms
continue into Wednesday where heavy rainfall and the potential for
flash flooding continues across the area. The WPC has the area in a
Day 2 excessive rainfall outlook for most of eastern Kentucky. The
slow moving frontal boundary will finally start exiting the forecast
area early Thursday morning bringing an end to showers and storms
from northwest to southeast into the long-term period.
.LONG TERM...(Wednesday night through Monday)
Issued at 423 AM EDT TUE AUG 9 2022
The extended will feature a stretch of active, stormy weather to
start things off, followed by a weekend of dry and cooler then
normal weather, followed by yet another possible rainy period to
start the upcoming work week. A couple of cold fronts moving
through the region will bring showers and storms to eastern
Kentucky Wednesday night and Thursday. As the fronts pull out of
the Thursday, any remaining showers and storms should also move
out of our area. A ridge of high pressure is then expected to
gradually move into the region to end the week, and will bring dry
and pleasant weather to us for the weekend. Another area of low
pressure is then expected to move back in Sunday night, and may
linger over the area long enough to keep rain chances in the
picture into the first of the week.
Much cooler air is on tap for the weekend and into next week, as
high pressure moves a cooler air mass into the region. Increasing
cloud cover and precipitation will keep temperatures down Sunday
night into Tuesday. In fact, we may be in for an extended period
of well below normal temperatures for the entire extended period.
Daily highs should max out in the upper 70s to lower 80s, with
nightly lows ranging from the 60s on the warmest nights, to the
50s on the cooler nights.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 132 PM EDT TUE AUG 9 2022
Mostly VFR conditions are expected through the afternoon before
decreasing CIGS and increasing showers and thunderstorms could
bring near MVFR conditions to all terminals. Increasing
precipitation coverage overnight will impact all terminals and
areas of fog could allow for terminals to experience MVFR
conditions. Showers and storms continue through the end of the
period. Due to low CIGS and areas of heavier rainfall, MVFR
visibilities will remain possible through the end of the period.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday evening for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.
&&
SHORT TERM...VORST
LONG TERM...AR
AVIATION...VORST
Hazardous weather outlook, Aug 9, 3:08 AM EST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
408 AM EDT Tue Aug 9 2022
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
408 AM EDT Tue Aug 9 2022
...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY
EVENING...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms, especially during the afternoon and evening, will
be slow moving and lead to bouts of heavy rainfall. This will lead
to some instances of high water with isolated to scattered
occurrences of flash flooding possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Slow moving thunderstorms that could move repeatedly over the same
areas on Wednesday will lead to additional bouts of heavy
rainfall. This will result in some instances of high water with
scattered instances of flash flooding possible.
Thunderstorms are also possible on Thursday, Sunday, and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any occurrences of flooding
that occur this week.
JP
In the hours before
Special weather statement, Aug 9, 12:16 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
116 PM EDT Tue Aug 9 2022
KYZ085>087-091745-
Whitley KY-Knox KY-Bell KY-
116 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of west central Bell,
southwestern Knox and east central Whitley Counties through 145 PM
EDT...
At 115 PM EDT, Doppler radar was tracking a strong thunderstorm over
Permon, or 8 miles southwest of Barbourville, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Carpenter and Siler around 120 PM EDT.
Gausdale around 125 PM EDT.
Permon and Goins around 130 PM EDT.
Clate around 135 PM EDT.
Other locations in the path of this storm include Indian Creek,
Birdseye, Barbourville, King, Swan Lake, Swanpond, Bryants Store,
Dishman Springs, Hubbs, Boone Heights, Myrick and Brush Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3669 8406 3686 8412 3696 8387 3670 8378
TIME...MOT...LOC 1715Z 254DEG 6KT 3680 8401
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DJSpecial weather statement, Aug 9, 1:29 PM EST, 29 minutes before
Special Weather Statement
National Weather Service JACKSON KY
229 PM EDT Tue Aug 9 2022
KYZ080-085-086-091900-
Whitley KY-Knox KY-Laurel KY-
229 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern Laurel,
northwestern Knox and north central Whitley Counties through 300 PM
EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
Faber, or 8 miles north of Williamsburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Moore Hill and North Corbin around 235 PM EDT.
Wilton around 240 PM EDT.
Indian Creek, Rossland, Bertha Station, Gray, Permon, Lynn Camp
and McHargue around 245 PM EDT.
Other locations in the path of this storm include Arkle, Dishman
Springs, Swan Lake, Lowell, Emmanuel, Baileys Switch, Bentley
Station, Garrich, Swanpond, Tuttle, Barbourville, Cannon, Heidrick,
Jarvis, Boone Heights, Cranes Nest, Knoxfork, Artemus, Brush Creek
and Gibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3679 8418 3693 8423 3705 8389 3681 8382
TIME...MOT...LOC 1829Z 254DEG 23KT 3686 8412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BBSpecial weather statement, Aug 9, 1:47 PM EST, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
247 PM EDT Tue Aug 9 2022
KYZ085-086-091915-
Whitley KY-Knox KY-
247 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Knox
and central Whitley Counties through 315 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bon, or near Williamsburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Emlyn around 255 PM EDT.
Suttons Mill, Yaden and Wofford around 300 PM EDT.
Julip, Lucky, Verne and Dixie around 305 PM EDT.
Other locations in the path of this storm include Louden, Perkins,
Gausdale, Clate, Carpenter, King, Birdseye, Bryants Store, Siler,
Goins and Hubbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3668 8414 3679 8418 3681 8381 3674 8382
3674 8383 3672 8383 3671 8385 3671 8386
3670 8387
TIME...MOT...LOC 1847Z 252DEG 23KT 3671 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEOGERIAN